Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
143 Doctors are Online

Does dulera cause weight gain and why am I experiencing difficulty in breathing with asthma and Hashimoto's thyroiditis?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 1978
Answered : 6593 Questions
I am a 65 year old female with Type II Diabetes (for 14 years, controlled by diet alone), Hashimoto's thyroiditis (150mcg Synthroid), and ASTHMA. That is my problem. I have tried everything (not Symbicort or Xolair yet) and was totally out of control. Could not breathe at all. A new pulmonologist gave me samples of Dulera (strongest dose) and it is working, but I am blowing you. I bet I've gained ten pounds in three weeks. I am normally about 135 and 5'5" by carefully regulating myself. Is this typical or should I suggest trying a lower dose? I would love to know your opinion. I HAVE to breathe, but gaining weight is so XXXXXXX for me. I am thinking of taking an A1C test to see if my sugar is out of whack from the Dulera. Any suggestions? Thanks so much.
Posted Mon, 13 Jan 2014 in Diabetes
Answered by Dr. Pavan Kumar Gupta 1 hour later
Brief answer....get your thyroid status checked Detailed answer.... Hello, Thanks for the query. I have read your query well and feel that DULERA should not be the cause for your recent weight gain because although MOMETASONE is a steroid but the dose of inhaled steroid is not that much that it can result in weight gain. In my opinion it should be your thyroid status which appears to be out of range. You should get your thyroid functions checked up and must get the dose of SYNTHROID revised in case thyroid levels are disturbed. I hope it helps,however you may revert to me for any further query. Best of luck Thanks
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Diabetologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor